cancel
Showing results for 
Search instead for 
Did you mean: 

Been on Tamoxifen for about 5 weeks

6 REPLIES
Member

Re: Been on Tamoxifen for about 5 weeks

I’ve been taking Tamoxifen since last Summer. I was worried about putting on weight and decided I needed a bit of extra help with this so I joined the local SlimmingWorld group. I’ve lost 2 stone 4 pounds since August and feel a lot better for it. I’m almost at my target weight and now have a BMI in the normal range. I know that losing weight reduces the risk of recurrence so this seems a sensible thing to do. I’ve not really had any major side effects. Of course I’m having hot flushes all over again - I’m 69. But I’ve also noticed that I fart a lot and have just had to get used to it. I don’t know how to stop it. I reckon people just have to cope with it as there’s nothing I can do to control it. I was worried about starting Tamoxifen and had decided not to take it but I spoke to a friend who also had breast cancer and is a GP and she said why not try it and see how you get on. So I did and it was ok. But it was scary taking it at the beginning. 

Member

Re: Been on Tamoxifen for about 5 weeks

Hi Julester,

How are you getting on now with the Tamoxifen?

 

I took my first tamoxifen on saturday night.   I've been putting it off since October.  I decided that I would try just 10mg to see how I get on with that.  I'm worried about the all of the possible side effects.  I'm not feeling totally horrendous but I've definitley felt better! 

 

I hope things have settled down for you now?

Jules

Member

Re: Been on Tamoxifen for about 5 weeks

Obviously tamoxifen blocks oestrogen and so can affect ageing process. I have been taking for 2years ..I have found my skin to be very dry ,face and body . . Wrinkles and sagging more pronounced . I'm 66 . My advice would be to invest in good skin care. Small price to pay for cancer return prevention  . Another thing I have found is stubborn weight gain . Read about oestrogen and found in women belly fat cells contain  oestrogen . I believe that the body deprived of oestrogen by this drug reacts by attempting to increase  fat cell production as an alternative means of trying to produce oestrogen . However I am not a scientist . Whatever I will continue to take tamoxifen for the 10 years prescribed. 

Member

Re: Been on Tamoxifen for about 5 weeks

Thank you for both your replies, Ladies.

I saw my oncologist today. I have discussed the option of giving it another 3 months to see how I get on. We'll see...
Thank you again, and I am glad to hear that you both seem to get on ok with it. It is different for everyone, of course.

Community Champion

Re: Been on Tamoxifen for about 5 weeks

Hi Jules,
Not a lot to suggest really, other than to give it a bit more time & see what the onc says. As ever, it also depends on how you feel about minimising the recurrance risk & the onc will be best placed to advise on that.
I’ve been on tamox for over 2 years now & it’s been all ok with me, but of course, we can react differently & I’m older that you. Ageing? I’ve not noticed anything particularly, hopefully, one of the others will be along to share experiences.
ann x
Community Champion

Re: Been on Tamoxifen for about 5 weeks

Julestar

 

I am a lot older than you at 60 and am on tamoxifen, basically because it is better for me than the other post menopausal tablets as I have osteoporosis of the spine.  I have been on it now for 2 years, I do remember the first eight weeks or so being rather anxious, I would cry even when someone said something nice to me however it did pass, as did the snappiness, as I described it.

 

xxx

Member

Been on Tamoxifen for about 5 weeks

Hello everyone.
This is my first post here. To cut a long story short: I was dx with ER+ BC in June, had a lumpectomy with 4 lymph nodes removed (which were all clear on biopsy). I did the oncotype test which came back as a low score of 7. I was therefore able to skip chemo, but did radiotherapy for 1 month. I have now been on Tamoxifen for approximately 5 weeks and I have to say that I feel pretty awful: anxious, depressed, foggy headed. The hot flushes are kind of mild and only happen at night, so I can sort of cope with those, it's the mood changes I don't like.

At first I thought this was all due to the stress of having and being treated for BC, but now I'm pretty sure it's the Tamoxifen messing with my brain chemistry.

Does this effect eventually wear off? I am pretty concerned about it. Another concern is the effect that blocking oestrogen in the skin will have on my skin. I have read that this can cause premature aging. Whilst I understand that at 42 I won't have the youthful looks of a 32 year old, and it might seem like vanity, I just don't particularly like the idea of aging too much before my time (who would?).

I think I just wanted to get that off my chest, I'm feeling rather down about myself lately. I see my oncologist on Monday. Has anyone stopped this drug and found it made them feel better about things?? Anyone stayed on it and things improved?? Did you notice any skin changes?? I was feeling ok until I started Tamoxifen, definitely not anxious all the time...